Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 32, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Oct 12, 2020, 3:02 PM MDT for 12 counties in Colorado. It took effect at Oct 13, 2020, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2020, 3:02 PM MDT (21:02 UTC)
- In effect from
- Oct 13, 2020, 12:00 PM MDT
- Expired
- Oct 13, 2020, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Douglas County, CO, Elbert County, CO, Grand County, CO, Larimer County, CO, Lincoln County, CO, Park County, CO, Summit County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 22 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2860 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643 WWUS85 KBOU 122102 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 302 PM MDT Mon Oct 12 2020 ...RED FLAG WARNING FOR THIS AFTERNOON FOR SOUTH PARK...THE FRONT RANGE FOOTHILLS AND ADJACENT PLAINS... ...RED FLAG WARNING FOR SOUTH PARK AND THE NORTHERN FOOTHILLS TUESDAY AFTERNOON... COZ214-215-130515- /O.UPG.KBOU.FW.A.0023.201013T1800Z-201014T0000Z/ /O.NEW.KBOU.FW.W.0032.201013T1800Z-201014T0000Z/ /O.CON.KBOU.FW.W.0031.000000T0000Z-201013T0000Z/ Central and Southeast Park County- Larimer and Boulder Counties Between 6000 and 9000 Feet- 302 PM MDT Mon Oct 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FOOTHILLS AND SOUTH PARK, FIRE WEATHER ZONES 214 AND 215... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FOOTHILLS AND SOUTH PARK, FIRE WEATHER ZONES 214 AND 215... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 6 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 214 and 215. * Timing...Drier air will produce lower humidities this afternoon and again Tuesday afternoon. Gusty winds will continue both days. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ238>251-130000- /O.CON.KBOU.FW.W.0031.000000T0000Z-201013T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 302 PM MDT Mon Oct 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST COLORADO PLAINS, FIRE ZONES 238 THROUGH 251... * Affected Area...Fire Weather Zones 238, 239, 240, 241, 242, 243, 244, 245, 246, 247, 248, 249, 250 and 251. * Timing...Noon until 6 pm MDT this evening. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ216-130000- /O.CON.KBOU.FW.W.0031.000000T0000Z-201013T0000Z/ Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- 302 PM MDT Mon Oct 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN FOOTHILLS, FIRE WEATHER ZONE 216... * Affected Area...Fire Weather Zone 216. * Timing...Drier air will produce lower humidities this afternoon. Gusty winds will continue. * Winds...West 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 12 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
421 WWUS85 KBOU 130004 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 604 PM MDT Mon Oct 12 2020 COZ214-215-131215- /O.EXP.KBOU.FW.W.0031.000000T0000Z-201013T0000Z/ /O.CON.KBOU.FW.W.0032.201013T1800Z-201014T0000Z/ Central and Southeast Park County- Larimer and Boulder Counties Between 6000 and 9000 Feet- 604 PM MDT Mon Oct 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FOOTHILLS AND SOUTH PARK, FIRE WEATHER ZONES 214 AND 215... * Affected Area...Fire Weather Zones 214 and 215. * Timing...Drier air will produce lower humidities this afternoon and again Tuesday afternoon. Gusty winds will continue both days. * Winds...West 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 11 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ216-238>251-130115- /O.EXP.KBOU.FW.W.0031.000000T0000Z-201013T0000Z/ Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 604 PM MDT Mon Oct 12 2020 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST COLORADO PLAINS, FIRE ZONES 238 THROUGH 251... $$
888 WWUS85 KBOU 131005 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 405 AM MDT Tue Oct 13 2020 COZ213-131815- /O.EXA.KBOU.FW.W.0032.201013T1800Z-201014T0000Z/ Grand and Summit Counties Below 9000 Feet- 405 AM MDT Tue Oct 13 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MIDDLE PARK...FIRE WEATHER ZONE 213... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon today to 6 PM MDT this evening. * Affected Area...Fire Weather Zone 213. * Timing...Noon through 6 pm MDT this evening. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ241-245>247-249-131815- /O.EXA.KBOU.FW.W.0032.201013T1800Z-201014T0000Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Washington County- 405 AM MDT Tue Oct 13 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AND ADJACENT PLAINS...FIRE WEATHER ZONES 241...245 ...246...247 AND 249... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon today to 6 PM MDT this evening. * Affected Area...Fire Weather Zones 241, 245, 246, 247 and 249. * Timing...Noon until 6 pm MDT this evening * Winds...South 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ238-242-131815- /O.EXA.KBOU.FW.W.0032.201013T1800Z-201014T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County- 405 AM MDT Tue Oct 13 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PLAINS NEAR THE WYOMING BORDER...FIRE WEATHER ZONES 238 AND 242... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon today to 6 PM MDT this evening. * Affected Area...Fire Weather Zones 238 and 242. * Timing...Noon until 6 pm MDT this evening. Greatest threat will be near the Wyoming border. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph near the Wyoming border. * Relative Humidity...As low as 12 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ214-215-131815- /O.CON.KBOU.FW.W.0032.201013T1800Z-201014T0000Z/ Central and Southeast Park County- Larimer and Boulder Counties Between 6000 and 9000 Feet- 405 AM MDT Tue Oct 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FOOTHILLS AND SOUTH PARK, FIRE WEATHER ZONES 214 AND 215... * Affected Area...Fire Weather Zones 214 and 215. * Timing...Noon until 6 pm MDT this evening. * Winds...Southwest 15 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 12 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
372 WWUS85 KBOU 131954 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 154 PM MDT Tue Oct 13 2020 COZ241-245>247-249-140400- /O.NEW.KBOU.FW.W.0033.201014T1500Z-201015T0000Z/ /O.CON.KBOU.FW.W.0032.000000T0000Z-201014T0000Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Washington County- 154 PM MDT Tue Oct 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AND ADJACENT PLAINS, FIRE WEATHER ZONES 241, 245, 246, 247, AND 249... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AND ADJACENT PLAINS, FIRE WEATHER ZONES 241, 245, 246, 247, AND 249... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 9 AM to 6 PM MDT Wednesday. * Affected Area...Fire Weather Zones 241, 245, 246, 247 and 249. * Timing...Until 6 pm MDT this evening and also late Wednesday morning and Wednesday afternoon. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ214-140400- /O.NEW.KBOU.FW.W.0033.201014T1500Z-201015T0000Z/ /O.CON.KBOU.FW.W.0032.000000T0000Z-201014T0000Z/ Central and Southeast Park County- 154 PM MDT Tue Oct 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, FIRE WEATHER ZONE 214... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, FIRE WEATHER ZONE 214... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 9 AM to 6 PM MDT Wednesday. * Affected Area...Fire Weather Zone 214. * Timing...Until 6 pm MDT this evening and also late Wednesday morning and Wednesday afternoon. * Winds...West 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 12 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ216-239-240-243-244-140400- /O.NEW.KBOU.FW.W.0033.201014T1500Z-201015T0000Z/ Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Central and South Weld County-Morgan County- 154 PM MDT Tue Oct 13 2020 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN FOOTHILLS, DENVER METRO AREA, AND PARTS OF THE EASTERN PLAINS, FIRE WEATHER ZONES 216, 239, 240, 243, and 244... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 9 AM to 6 PM MDT Wednesday. * Affected Area...Fire Weather Zones 216, 239, 240, 243, and 244. * Timing...Late Wednesday morning and Wednesday afternoon * Winds...Northwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 13 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ215-140000- /O.CON.KBOU.FW.W.0032.000000T0000Z-201014T0000Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- 154 PM MDT Tue Oct 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FOOTHILLS, FIRE WEATHER ZONE 215... * Affected Area...Fire Weather Zone 215. * Timing...Until 6 pm MDT this evening. * Winds...West 20 to 30 mph with gusts up to 55 mph. * Relative Humidity...As low as 13 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ213-140000- /O.CON.KBOU.FW.W.0032.000000T0000Z-201014T0000Z/ Grand and Summit Counties Below 9000 Feet- 154 PM MDT Tue Oct 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MIDDLE PARK, FIRE WEATHER ZONE 213... * Affected Area...Fire Weather Zone 213. * Timing...Until 6 pm MDT this evening. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ238-242-140000- /O.CON.KBOU.FW.W.0032.000000T0000Z-201014T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County- 154 PM MDT Tue Oct 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PLAINS NEAR THE WYOMING BORDER, FIRE WEATHER ZONES 238 AND 242... * Affected Area...Fire Weather Zones 238 and 242. * Timing...Until 6 pm MDT this evening. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 12 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Oct 12, 10:12 AM MDT, 4 hours 50 minutes earlier.
Area forecast discussion, Oct 12, 10:12 AM MDT, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1012 AM MDT Mon Oct 12 2020 .UPDATE... Issued at 1012 AM MDT Mon Oct 12 2020 A dry subsident northwest flow behind yesterday's system will bring very dry and windy conditions today. Downslope flow will help warm the airmass with most locations across northeast Colorado climbing into the lower 70s. Increased winds by about 5 mph along the Front Range for today, otherwise no additional changes are planned. && .SHORT TERM...(Today and tonight) Issued at 317 AM MDT Mon Oct 12 2020 A strong northwesterly flow aloft will be over northern CO today. Temperatures will be mild again, with highs in the mid 70s across the northeast plains. In the Front Range mountain and foothills, spatial cross-sections show a dry airmass with some weak wave amplification this morning, it then gets sheared out this afternoon. Peak wind gusts generally 50-65 mph, with the strongest gusts above timberline and near the northern border. Across the northeast plains, gusty west/southwesterly winds with the strongest gusts near the northern border as well. Clearing overnight with diminishing winds by this evening once the boundary layer winds decouple. .LONG TERM...(Tuesday through Sunday) Issued at 317 AM MDT Mon Oct 12 2020 Dry WNW flow aloft will continue on Tue. A weak front will affect the plains in the morning, however, by aftn a sfc lee trough will redevelop along the I-25 Corridor. Overall, will keep highs in the 70's over nern CO with the warmest temps around the Denver area. Winds will remain gusty over the higher terrain but speeds will stay below high wind criteria. For Tue night into Wed, the flow aloft will increase, with only some higher level moisture, embedded in the flow. At the sfc, a lee trough will intensify along the I-25 Corridor. Cross-sections show a mtn wave developing Tue night which lingers into Wed morning. Component along winds increase to 55-60 kts overnight so there is certainly the potential for high wind criteria over the higher terrain and near the base of the Foothills. Meanwhile, a cold front will move into nern CO either late in the aftn or by early Wed evening. Ahead of this front gusty west to northwest winds will occur over the plains. As for highs, for now have kept readings mainly in the 75 to 80 degree range over nern CO. If front comes in sooner, highs near the WY-NE border, may end up in the upper 60s. By Wed night into Thu, much cooler air will affect the area behind the cold front. There is a stg upper level jet, over nern CO, which may combine with some moisture behind the front, to produce some light showers over the plains Wed night. Highs on Thu will drop into the 50s over the plains. On Fri, dry NW flow aloft will be over the area with temperatures near seasonal levels. For next weekend, it looks like dry NW flow aloft will continue with little chc of any precip. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1012 AM MDT Mon Oct 12 2020 VFR conditions will prevail through Tuesday under mostly clear skies. Main concern will be gusty west winds with occasional gusts to 30 knots through 23Z today. Winds then decrease a become a southerly direction after 00Z Tuesday. && .FIRE WEATHER... Issued at 317 AM MDT Mon Oct 12 2020 Drier air moving in will result in lower humidities and Red Flag conditions over the foothills, South Park and NE Plains this afternoon. Strong northwesterly flow aloft will remain over the region. At the surface gusty west/southwest winds expected. Peak wind gusts in the foothills and Park county will range from 50-65 mph, with gusts 30 to 45 mph over the NE Plains. The wind will be strongest along the northern border. Minimum rh values this afternoon less than 15 percent over much of the warning areas. Fire danger will remain high on Tuesday, especially over the northern Foothills and South Park due to gusty winds and low humidity. Across the plains, winds should stay below Red Flag criteria. On Wednesday, Critical fire danger may redevelop over the Foothills, South Park and the Plains due to very windy conditions and low humidity levels. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 6 PM MDT this evening for COZ214>216- 238>251. Fire Weather Watch Tuesday afternoon for COZ214-215. && UPDATE...Meier SHORT TERM...Cooper LONG TERM...RPK AVIATION...Meier FIRE WEATHER...Cooper/RPK
Hazardous weather outlook, Oct 12, 10:40 AM MDT, 4 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1040 AM MDT Mon Oct 12 2020 COZ030>051-131645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1040 AM MDT Mon Oct 12 2020 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Critical fire danger is again expected this afternoon. The threat will be greatest in the Front Range Foothills, South Park and across the plains due to gusty winds and low humidity. Winds will gust up to 60 mph over the higher terrain with speeds in the 30 to 40 mph range over the plains. The wind will decrease this evening except above timberline, where gusty winds will persist overnight. Avoid any activity that may produce a spark and start another fire! .DAYS TWO THROUGH SEVEN...Tuesday through Sunday High fire danger will continue in the northern Foothills and over South Park Tuesday afternoon. Across the plains, fire danger will remain elevated. Winds will gust up to 50 mph over the higher terrain. For Tuesday night into Wednesday, winds will increase over the area. Highs winds will be possible, over portions of the Mountains and northern Foothills, with gusts over 70 mph possible. Meanwhile, critical fire danger will be in place across the Foothills, South Park and adjacent plains Wednesday afternoon. By Wednesday night, a strong cold front will move across the area bringing much cooler temperatures for Thursday. There will be a slight chance of showers over the plains Wednesday night. Friday and Saturday will be dry with gusty winds at times over the higher terrain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 3:40 AM MDT | Fire Weather Watch | BOU | Boulder, Larimer, Park | 11 hr |
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.